Medical Questions > Womens Health > Birth Control Forum

Loestrin side effects ?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I'm 35 & just started taking Loestrin again about 2 weeks ago after being off of the pill for about 7 years.
I feel like I am having a worst-case scenario reaction to these pills, though they are the same pills that I was taking before for several years.
The symptoms have just started worsening in the last few days.

Symptoms are :
Spotting - bleeding (not red blood as during my period, but a dark, tar-like discharge)

Terrible cramping & lower back aches (bad enough to keep me out of work!)

Mood swings (yesterday I started crying b/c there wasn't a rotisserie chicken left at the grocery store- how embarrassing!)

Complete loss of sex drive - I told my husband that I would rather eat live cockroaches than have sex- perhaps a little melodramatic, but not far from the truth.

Depression / occassionally even suicidal thoughts - Would I really kill myself? NO! & that's why it scares me that the thought has entered my head at all!

Will the symptoms go away if I continue to take these pills for a couple of months or should I stop taking them immediately? What is/ are possible causes of such a reaction? What is the likelihood that I will have the same reaction to a different pill?

Thank you in advance for your help.
Did you find this post helpful?
First Helper FabulousM
|

replied September 11th, 2008
is there really no help for me?? damn! maybe i SHOULD just kill myself!!!
|
Did you find this post helpful?

replied July 19th, 2011
Try different pill.
Hi, I had very similar reaction from another birth control pill (Apri); but when I switch to Loestrin, it worked for me. So don't kill yourself. Try different pills until you find a one matches your hormone. Bad news for me is my insurance doesn't cover Loestrin so I have to pay $80 a month. Good luck.
|
Did you find this post helpful?

replied September 11th, 2008
I had a very similar experience with Yaz and it didn't get better, even after taking them for about 6 months. Talk to your doctor, but i'd say ditch em and try something else that won't make you cry over chicken. Smile good luck.
|
Did you find this post helpful?

replied March 8th, 2011
RE:
I'm 21 and just started Loestrin last Sunday. Today I had such a bad breakdown, but I don't want to stop taking the pill. I'd rather cry over the woes over the world in my shower than risk having a child I can't support. Stop having sex? You try it.

The only thing that scares me is that I have family history with bad reaction to birth control. My grand-aunt had held a gun to her head at one point. Lucky, there are no guns in my home. However, during my teen years I had attempted suicide. So... I suppose it would be wise to cease taking it?
|
Did you find this post helpful?

replied March 15th, 2012
Omg. I was about to go to the psychiatrist and try to get medication or something. I have been so depressed I can't even get out of bed or take a shower sometimes. I'm feeling so suicidal I actually thought out an elaborate plan. I have been crying my eyes out for petty things, feeling exhausted constantly, spotting constantly, and eating food like a pig. I'm so glad I saw this!!! I can't believe I didn't think it might be the pill until now lol, what a dum dum I am. I don't even like sex that much and haven't had it since Novemeber! I took it in case I met someone to be safe and it was a free sample. I'm going to stop taking this crapola immediately!!! It's like I've had my period for two weeks. Why would I even want to have sex if I'm bleeding all the time and can barely move lol!!
|
Did you find this post helpful?

replied April 10th, 2012
Ah! Thank you! I don't mean to say that I'm glad y'all experienced similar issues but I must admit reading this thread has been reassuring. Two weeks ago I about hyperventilated for not a single reason I could think of while on the treadmill, then left the gym to have a complete breakdown. The day after I considered throwing myself in front of the Metro train. Have I ever before thought of killing myself? No!! Want to? No! Totally freaked me out. This is only month two. I thought I was loving it because my sex drive was actually skyrocketing but if I'm going to be experiencing this level of anxiety it's not worth it. New pill. Thanks!
|
Did you find this post helpful?

replied August 10th, 2012
this is my second go on this particular pill. while i've never felt suicidal or depressed, i have gained a lot of weight, weight that just wont come off, in may i stopped the pill for 1 whole month and quickly shed pounds, but in june i starteda new pack and here come the pounds, 2 years ago i tried this pill and found it to be an absolute blessing... has anyone else experienced weight gain?
|
Did you find this post helpful?

replied September 21st, 2012
hot flahses?
im taking this pill now and i havent had any kind of those thoughts.. but what i do experience is that i get hot flashes in like the middle of the night and i would have shorts and a tank on and my AC! has anyone experienced this?? and im only 21
|
Did you find this post helpful?

replied September 26th, 2012
Side effects of contraception
I took losetrin for 12 yrs. had none of the effects described here.
It's different for everyone but I really feel for you if you are going through this as I recently has the mirena fitted and am experiencing all the side effects mentioned here!
Who knows what to do.
Sterilisation I think.
|
Did you find this post helpful?

replied November 13th, 2012
Loestrin
Been on Loestrin for 2 weeks and already feeling depressed, eating everything in sight, loss of desire to have sex or do anything else. I had mirena taken out about 1 month ago and the side effects were awful- hair loss, depression, no sex drive, mood swings, irregular periods. Got the shot during my teen years and had an adverse reaction. I'm giving up on birth control altogether but Im not giving up on trying to get my husband to have a vasectomy.
|
Did you find this post helpful?